Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 122, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 3, 2011, 7:15 PM EDT for Jackson County, Michigan. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2011, 7:15 PM EDT (23:15 UTC)
- Expired
- Sep 3, 2011, 7:30 PM EDT
- In force
- 15 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jackson County, MI
The radar
The Detroit radar (KDTX), 88 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 4:05 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1828 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
612
WUUS53 KGRR 032315
SVRGRR
MIC075-032345-
/O.NEW.KGRR.SV.W.0122.110903T2315Z-110903T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
715 PM EDT SAT SEP 3 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 745 PM EDT
* AT 713 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BROOKLYN..AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRASS LAKE... BROOKLYN... CLARK LAKE...
MICHIGAN CENTER... NAPOLEON... FRANCISCO...
NORVELL... ACKERSON LAKE... NAPOLEON ARPT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4207 8414 4207 8429 4217 8441 4229 8413
4208 8412
TIME...MOT...LOC 2315Z 243DEG 23KT 4215 8419
WIND...HAIL 60MPH 1.00IN
$$
OSTUNO1 follow-up statement
131
WWUS53 KGRR 032330
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 PM EDT SAT SEP 3 2011
MIC075-032340-
/O.CAN.KGRR.SV.W.0122.000000T0000Z-110903T2345Z/
JACKSON MI-
730 PM EDT SAT SEP 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4207 8414 4207 8429 4217 8441 4229 8413
4208 8412
TIME...MOT...LOC 2330Z 243DEG 23KT 4219 8407
$$
LAURENSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 4:22 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 3, 4:22 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 422 PM EDT SAT SEP 3 2011 LATEST UPDATE...ALL BUT AVIATION... .SYNOPSIS...(422 PM EDT SAT SEP 3 2011) A STRONG COLD FRONT WILL COME THROUGH SOUTHWEST MICHIGAN OVERNIGHT PRECEDED BY SHOWERS AND THUNDERSTORMS. A FEW OF THOSE STORMS MAY BE STRONG TO SEVERE...MOSTLY SOUTH OF INTERSTATE 94. BEHIND THE COLD FRONT SUNDAY... MUCH COOLER AIR WILL FOLLOW. TEMPERATURES WILL HOLD IN THE 70S SUNDAY DURING THE AFTERNOON THEN FALL INTO THE 50S SUNDAY NIGHT. ON LABOR DAY TEMPERATURES WILL STRUGGLE TO GET INTO THE MID 60S WITH A GUSTY NORTH WIND AND SCATTERED RAIN SHOWERS. COOLER WEATHER WILL REMAIN ENTRENCHED OVER THE AREA MOST OF NEXT WEEK. && .SHORT TERM...(422 PM EDT SAT SEP 3 2011) (THIS AFTERNOON THROUGH MONDAY) THE PRIMARY ISSUE REMAINS THE CONVECTION WITH THE COLD FRONT OVERNIGHT. LITTLE QUESTION WHAT HAPPENS AFTER THAT... IT GETS MUCH COOLER. IN FACT THE COOLEST AIR SINCE MID JUNE IS EXPECTED BY LABOR DAY. THE UPPER WAVE OVER MINNESOTA WILL BE IN PHASE WITH THE SOUTHERN STREAM WAVE ON THE COLD FRONT OVER EASTERN IOWA THIS AFTERNOON. THAT WAVE ON THE FRONT IN COMBINATION WITH THE HIGH VALUES OR PRECIPITABLE WATER AVAILABLE... NEAR 2 INCHES... MIX LAYERED CAPES OF OVER 3000 J/KG WERE FOUND SOUTH OF THE FRONT (STALLED NEAR INTERSTATE 94 THIS AFTERNOON).... AND EFFECTIVE BULK SHEAR NEAR 40 KNOTS WILL BE ENOUGH TO BRING THE THREAT OF SEVERE STORMS TO AREAS NEAR AND SOUTH OF INTERSTATE 94. THE MOST LIKELY TIME FOR THIS EVENT WILL DURING THE MID TO LATE EVENING AS THE UPPER WAVE GETS CLOSER TO SOUTHWEST LOWER MICHIGAN AND ALLOWS THE JET ENTRANCE REGION TO INTERACT WITH THE SURFACE FRONT. THE STORMS WILL BE FAST MOVING HOWEVER WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES OVER THE SOUTHERN COUNTIES... EVEN THAT MAY BE ENOUGH TO RESULT IN SOME LOCALIZE URBAN AND SMALL STREAM FLOODING. ONCE THE FRONT COMES THROUGH THE SHOWERS WILL COME TO AN END AS THE TYPICAL COLD FRONT OCCLUSION CLEARING FOLLOWS BY MID MORNING SUNDAY. THE UPPER COLD POOL MOVES IN SUNDAY NIGHT AND REMAINS IN PLACE INTO MONDAY. WITH 850 TEMPS NEAR 5C AND THE LAKE NEAR 23C THAT IS MORE THAN ENOUGH INSTABILITY FOR LAKE EFFECT RAIN SHOWERS...GIVEN THE 850 TO 700 MB RH IS FORECAST TO NEAR 95 PCT SUNDAY NIGHT INTO MONDAY. WITH NORTH WINDS... MOST OF THE SHOWERS WILL BE OVER LAKE MICHIGAN AND NEAR THE LAKE SHORE SO I HAVE THE HIGHEST POP THERE. THE 1000/925 MB THICKNESS TOOL SUGGESTS HIGHS IN THE UPPER 50S WITH SUNNY SKIES... BUT THE SKIES SHOULD REALLY BE MOSTLY CLOUDY TO OVERCAST MONDAY DUE THE CYCLONIC FLOW AND COLD POOL OVER SOUTHWEST MICHIGAN. THAT REALLY SUGGEST SOME CHILLY AIR. I HELD THE HIGHS IN THE 60S BUT THAT MAY WELL BE TO WARM. OF COURSE THAT SETS UP MONDAY NIGHT TO BE THE CHILLIEST NIGHT SINCE MID JUNE. WE MAY SEE LOWS IN THE 30S OVER THE NORTHERN COUNTIES AND MAY HAVE TO CONSIDER FROST ADVISORIES. && .LONG TERM...(422 PM EDT SAT SEP 3 2011) (TUESDAY THROUGH SATURDAY) FAIR WX IS ANTICIPATED THROUGH THE LONG RANGE FCST PERIOD WITH SLIGHTLY BELOW NORMAL TEMPS THROUGH MIDWEEK RETURNING TO NEAR OR EVEN SLIGHTLY ABOVE NORMAL BY LATE WEEK. 12Z GFS GUIDANCE TIME HEIGHT RH PROGS SUGGEST THAT SOME HIGH CLOUDS ASSOCIATED WITH THE REMNANTS OF THE TROPICAL SYSTEM MAY MOVE IN FROM THE SOUTH MID TO LATE WEEK. A CONSENSUS OF LATEST MEDIUM RANGE GUIDANCE SUGGESTS THAT LIGHT RAIN SHOWERS SHOULD STAY SE OF OUR AREA. && .AVIATION...(200 PM EDT SAT SEP 3 2011) VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND EARLY EVENING. A FEW SHOWERS AND TSTORMS MAY DEVELOP BY LATE AFTN/EARLY EVE BUT A SIGNIFICANTLY BETTER CHANCE FOR RAIN AND TSTORMS SHOULD HOLD OFF UNTIL THE LATE EVENING HOURS. CONDITIONS MAY BRIEFLY DETERIORATE INTO THE IFR FIGHT CATEGORY IN THE HEAVIER STORMS. RAIN AND TSTORMS WILL GRADUALLY TAPER OFF FROM WNW TO ENE DURING THE EARLY MORNING HOURS SUNDAY. IT WILL TURN BREEZY SUNDAY MORNING AND AFTERNOON AS NORTHWEST WINDS RAMP UP. && .MARINE...(422 PM EDT SAT SEP 3 2011) THE THUNDERSTORMS ARE THE BIGGEST THREAT IN THE NEAR TERM TONIGHT... BUT THEN THE NORTH WINDS OF 30 KNOTS AND COLD AIR WILL BE THE BIG STORY FOR THE NEAR SHORE SUNDAY INTO MONDAY NIGHT. WAVES OF UP TO 10 FEET ARE POSSIBLE AND WE MAY NEED TO THINK ABOUT WATER SPOUTS TOO. THE RIP CURRENT DANGER WOULD BE HIGH TOO. I ISSUES A SMALL CRAFT ADVISORY FOR SUNDAY THROUGH MONDAY FOR THE RELATED HAZARDS. && .HYDROLOGY...(422 PM EDT SAT SEP 3 2011) STORMS IN A HIGH MOISTURE ENVIRONMENT MAY RESULT IN SOME LOCALLY HEAVY RAINFALL THAT MAY NEED FLASH FLOOD WARNINGS THIS EVENING. THIS SHOULD NOT BE A WIDESPREAD EVENT HOWEVER SINCE THE STORMS WILL BE MOVING FAST AND I DO NOT SEE A LOT OF TRAINING WITH THIS EVENT. DRY WEATHER FOLLOWS FOR MOST OF THE REST OF THIS COMING WEEK SO CONDITIONS SHOULD IMPROVE EARLY NEXT WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY SUNDAY AT 8 AM THROUGH MONDAY AT 8 PM FOR ALL OF THE NEAR SHORE WATERS. && SYNOPSIS: WDM SHORT TERM: WDM LONG TERM: LAURENS AVIATION: LAURENS MARINE: WDM HYDROLOGY: WDM
Hazardous weather outlook, Sep 3, 10:48 AM EDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1048 AM EDT SAT SEP 3 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-040915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1048 AM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT ADDITIONAL SEVERE THUNDERSTORM ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS PRODUCE WIND GUSTS OF 58 MPH OR GREATER AND/OR HAIL OF ONE INCH OR MORE IN DIAMETER. STORM MOVEMENT IS EXPECTED TO BE 30 TO 50 MPH FROM WEST TO EAST. FREQUENT CLOUD TO GROUND LIGHTING STRIKES AND TORRENTIAL RAINFALL ARE ALSO THREATS TODAY AND TONIGHT. URBAN AND SMALL STREAM FLOODING MAY OCCUR WHERE STORMS PERSIST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS EXISTS SUNDAY MORNING... MAINLY SOUTH AND EAST OF GRAND RAPIDS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AGAIN LATER THIS AFTERNOON AND TONIGHT. THE BEST THREAT FOR SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT IS SOUTH OF GRAND HAVEN. LMZ844>849-040915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1148 AM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT ADDITIONAL SPECIAL MARINE WARNINGS FOR STRONG OR SEVERE THUNDERSTORMS MAY BE ISSUES FROM MID AFTERNOON INTO TONIGHT. STORM MOVEMENT IS EXPECTED TO BE 30 TO 50 KNOTS FROM WEST TO EAST. GUSTY WINDS OF 35 KNOTS OR MORE...HAIL OF ONE INCH OR MORE IN DIAMETER... AND FREQUENT CLOUD TO WATER LIGHTING STRIKES ARE POSSIBLE. INCREASING NORTHWEST WINDS AFTER MIDNIGHT TONIGHT WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT AND TO ANYONE SWIMMING IN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT...AND ANYONE SWIMMING AT LAKE MICHIGAN BEACHES OR WALKING ON PIERS...ARE LIKELY SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AGAIN LATER THIS AFTERNOON AND TONIGHT. THE BEST THREAT FOR SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT IS SOUTH OF GRAND HAVEN. MEADE WDM
In the hours before
Local storm report, Sep 3, 2:53 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
253 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM TSTM WND DMG 4 WSW MOUNT PLEASANT 43.57N 84.85W
09/03/2011 ISABELLA MI PUBLIC
2 HEALTHY ONE FOOT DIAMETER TREES SNAPPED NEAR THE BASE.
&&
GWETZELSpecial weather statement, Sep 3, 5:37 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 537 PM EDT SAT SEP 3 2011 MIZ073-032215- CALHOUN- 537 PM EDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL CALHOUN COUNTY...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING FOR SOUTHWESTERN MICHIGAN. && LAT...LON 4239 8486 4219 8485 4212 8527 4226 8529 TIME...MOT...LOC 2137Z 251DEG 19KT 4220 8522 OSTUNO
Local storm report, Sep 3, 6:18 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
618 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 NE EAST LEROY 42.18N 85.20W
09/03/2011 M1.00 INCH CALHOUN MI AMATEUR RADIO
&&
GWETZELSpecial weather statement, Sep 3, 6:25 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
625 PM EDT SAT SEP 3 2011
MIZ074-032330-
JACKSON-
625 PM EDT SAT SEP 3 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES WEST OF
JACKSON TO 25 MILES SOUTHWEST OF HANOVER...MOVING EAST AT 35 MPH.
LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PULASKI... HANOVER... CONCORD...
HORTON... PARMA... SPRING ARBOR...
LIBERTY TWP... SANDSTONE... CLARK LAKE...
VANDERCOOK LAKE... JACKSON... BROOKLYN...
MICHIGAN CENTER... NAPOLEON... LEONI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY
MORNING FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4207 8414 4207 8471 4229 8471 4240 8413
4208 8412
TIME...MOT...LOC 2224Z 255DEG 32KT 4219 8492 4197 8477
OSTUNOSpecial weather statement, Sep 3, 6:30 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 630 PM EDT SAT SEP 3 2011 MIZ073-032330- CALHOUN- 630 PM EDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL CALHOUN COUNTY...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOMER... BABCOCK... ALBION... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING FOR SOUTHWESTERN MICHIGAN. && LAT...LON 4219 8502 4227 8472 4207 8471 4207 8499 TIME...MOT...LOC 2230Z 247DEG 23KT 4214 8492 OSTUNO
Special weather statement, Sep 3, 6:49 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
649 PM EDT SAT SEP 3 2011
MIZ073-074-032345-
CALHOUN-JACKSON-
649 PM EDT SAT SEP 3 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
JACKSON TO 20 MILES SOUTH OF JACKSON...MOVING NORTHEAST AT 30 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT
EDT SUNDAY MORNING FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4207 8414 4207 8472 4228 8470 4242 8439
4242 8413 4208 8412
TIME...MOT...LOC 2249Z 244DEG 26KT 4228 8472 4200 8452
OSTUNOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:07 AM EDT | Special Marine Warning | GRR | 95 min | |
| Sep 3, 8:06 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Oceana, Ottawa | 54 min |
| Sep 3, 8:27 AM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 63 min |
| Sep 3, 8:35 AM EDT | Severe Thunderstorm Warning | GRR | Isabella | 38 min |
| Sep 3, 8:44 AM EDT | Severe Thunderstorm Warning | GRR | Kent | 61 min |
| Sep 3, 8:57 AM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm | 63 min |
| Sep 3, 9:34 AM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella | 56 min |
| Sep 3, 3:56 PM EDT | Small Craft Advisory | GRR | 68 hr | |
| Sep 3, 5:37 PM EDT | Special Weather Statement | GRR | Calhoun | 38 min |
| Sep 3, 5:48 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 42 min |
| Sep 3, 6:25 PM EDT | Special Weather Statement | GRR | Jackson | 65 min |
| Sep 3, 6:30 PM EDT | Special Weather Statement | GRR | Calhoun | 60 min |
| Sep 3, 6:49 PM EDT | Special Weather Statement | GRR | Jackson | 56 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.